PREVIOUS QUESTION:

 

NEXT QUESTION:

 

How can acetaminophen affect your liver?

ANSWER

Chances are, acetaminophen is a mainstay in your medicine cabinet. You use it to ease aches and pains or bring down a fever.

When you follow the instructions on those pill-bottle labels, it's helpful and safe, and it generally doesn't upset the stomach like other pain relievers -- but if you take too much, it can hurt your liver. In extreme cases, it can even cause liver failure.

It’s still fine to use acetaminophen. You just need to know how to do that safely.

SOURCES:

Acetaminophen Awareness Coalition.

American Liver Foundation.

FDA.

Reviewed by Minesh Khatri on March 31, 2019

SOURCES:

Acetaminophen Awareness Coalition.

American Liver Foundation.

FDA.

Reviewed by Minesh Khatri on March 31, 2019

NEXT QUESTION:

What drugs contain acetaminophen?

WAS THIS ANSWER HELPFUL

THIS TOOL DOES NOT PROVIDE MEDICAL ADVICE. It is intended for general informational purposes only and does not address individual circumstances. It is not a substitute for professional medical advice, diagnosis or treatment and should not be relied on to make decisions about your health. Never ignore professional medical advice in seeking treatment because of something you have read on the WebMD Site. If you think you may have a medical emergency, immediately call your doctor or dial 911.

    This tool does not provide medical advice. See additional information.